Alert archive / Washington / Wind Advisories in 2009

Wind Advisory 7, NWS Seattle, WA

March 7, 2009

NWS Seattle, WA issued this wind advisory at Mar 7, 2009, 4:24 AM PST. It took effect at Mar 7, 2009, 6:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 4:24 AM PST (12:24 UTC)
In effect from
Mar 7, 2009, 6:00 AM PST
Expired
Mar 7, 2009, 6:00 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 071224
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
424 AM PST SAT MAR 7 2009

WAZ510-080100-
/O.NEW.KSEW.WI.Y.0007.090307T1400Z-090308T0200Z/
ADMIRALTY INLET AREA-
424 AM PST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

WESTERLY WINDS WILL INCREASE THROUGH THE STRAIT OF JUAN DE FUCA
THIS MORNING AS A COLD FRONT PASSES THROUGH THE AREA. THESE WINDS
WILL IMPACT THE ADMIRALTY INLET AREA THROUGH THE AFTERNOON WITH
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.
WINDS WILL EASE SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:45 AM PST, 39 minutes earlier.

Area forecast discussion, Mar 7, 3:45 AM PST, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
345 AM PST SAT MAR 7 2009

CORRECTION TO ADD HEADLINE ZONES IN WATCH WARNING ADVISORY SECTION
AT BOTTOM.

.SYNOPSIS...A STRONG COLD FRONT WILL PASS THROUGH WESTERN WASHINGTON
TODAY BRINING RAIN AND SNOW SHOWERS TO THE REGION WITH HEAVY SNOW IN
THE CASCADES. COOL AND SHOWERY WEATHER WILL CONTINUE INTO EARLY NEXT
WEEK...WITH DRY WEATHER EXPECTED MIDWEEK AS AN UPPER LEVEL RIDGE
BUILDS ALOFT.

&&

.SHORT TERM...A STARK CONTRAST IN THE FORECAST TODAY COMPARED TO
YESTERDAY.

A STRONG COLD FRONT IS BARRELING THROUGH THE COASTAL WATERS AND WILL
MOVE THROUGH W WA THIS MORNING...BRINING COOL...SHOWERY AND
BLUSTERY CONDITIONS TO THE AREA. THE BIG PUNCH IS POST FRONTAL AS
ONSHORE FLOW INCREASES WITH A DEEP 515 DAM H5 UPPER LOW TREADING
SOUTH FROM B.C. INTO WA. IR SATELLITE SHOWS A FIELD OF COLD AIR CU
OFF THE COAST HEADING RIGHT TOWARD THE REGION. AND WITH SNOW LEVELS
ONLY A FEW HUNDRED FEET OFF THE SURFACE...WILL SEE RAIN MIXED WITH
SNOW SHOWERS ACROSS THE LOWLANDS. LESS PRECIP IS EXPECTED ACROSS THE
CENTRAL SOUND WITH LEE SIDE DOWNSLOPE WINDS OFF THE OLYMPICS. THE
REAL PROBLEM IS PRECIP BANDING AND HEAVY SHOWERS AS BOTH A PUGET
SOUND CONVERGENCE ZONE DEVELOPS AROUND THE OLYMPICS...AND ANOTHER
BAND FORMS FARTHER NORTH OFF VANCOUVER ISLAND. THESE BANDS MAY DROP
HIGHER SNOW TOTALS IN THE NORTH INTERIOR AND E PUGET SOUND LOWLANDS
THIS AFTERNOON AND EVENING. THE CASCADES WILL GET HAMMERED BY THESE
CONVERGENCE ZONES WITH HEAVY SNOW EXPECTED THROUGH SUNDAY MORNING.
WINTER WEATHER HAZARD HEADLINES ARE ALREADY IN PLACE WHICH STILL
LOOK GOOD AT THIS POINT. THE ONLY ADDITION WAS TO ADD A WIND
ADVISORY FOR THE ADMIRALTY INLET AREA AS STRONG WESTERLY WINDS GUSH
THROUGH THE STRAIT AND BASH WHIDBEY.

WITH THE COLD AIR MASS IN PLACE WILL SEE MORNING LOWS SUNDAY ONCE
AGAIN WELL BELOW NORMAL WITH 20S TO LOWER 30S...DEFINITELY COLD
ENOUGH FOR SNOW SHOWERS. PRECIP WILL DECREASE SUN AFTERNOON BUT WITH
HIGHS ONLY IN THE 30S TO LOWER 40S...AND LOW SNOW LEVELS ACROSS THE
REGION...WILL STILL SEE A THREAT FOR SOME SNOW SHOWERS IN THE
LOWLANDS. FORECAST LOW TEMPS ARE EVEN LOWER SUNDAY INTO MON AS A
STRONG 1050 MB SFC HIGH OVER INTERIOR B.C. SAGS SOUTHWARD...WITH
NELY OUTFLOW THROUGH THE FRASER. HOWEVER WITH THE DRIER CONTINENTAL
AIR MOVING IN WILL SEE LESS CHANCES FOR SHOWERS ACROSS THE REGION.
COOL BUT DRY WEATHER IS EXPECTED FOR TUE AS THE TROUGH BEGINS TO
EXIT THE PAC NW. 33

.LONG TERM...AFTER AN ACTIVE FIRST HALF OF THE WEEK...THE SECOND
HALF IS NOW STARTING TO LOOK BENIGN AS AN UPPER LEVEL RIDGE BUILDS
OVER THE REGION. LOW END CHANCE POPS REMAIN IN THE FORECAST BUT MAY
EVENTUALLY GET WIPED OUT AS A WEAK WARM FRONT REMAINS NORTH AND WEST
OF THE REGION. 500 MB HEIGHTS RISE BACK INTO THE 560S AND WILL SEE
CONDITIONS BACK TO NEAR NORMAL. AS WE HEAD INTO NEXT WEEKEND...DEEP
SOUTHERLY FLOW WILL DEVELOP ACROSS THE AREA AS A TROUGH DIGS OFF THE
COAST...WITH SCATTERED SHOWERS POSSIBLE. 33

&&

.AVIATION...COLD FRONT JUST NW OF KUIL AT 11Z AND MOVING SOUTHEAST.
TIMING OF THE FRONT STILL ON TRACK WITH THE FRONT REACHING KSEA
AROUND 15Z...CASCADES 18Z. CEILINGS LOWERING DOWN TO 2500 TO 4000
FEET JUST AHEAD OF THE FRONT WITH SOME ISOLATED CEILINGS BELOW 1000
FEET ALONG THE COAST. CONVERGENCE ZONE DEVELOPING QUICKLY BEHIND THE
FRONT OVER THE NORTH SOUND WITH CONVERGENCE MOVING SOUTH DOWN TO
NEAR KSEA 00Z-03Z SUN. ANOTHER CONVERGENCE ZONE WILL FORM OVER THE
SAN JUANS IN THE AFTERNOON. THE BEST CHANCE FOR SNOW SHOWERS WILL BE
IN THE CONVERGENCE ZONES. OUTSIDE OF THE CONVERGENCE ZONES WIDELY
SCATTERED MOSTLY RAIN SHOWERS IN THE LOWLANDS...POSSIBLY MIXED WITH
SNOW DEPENDING ON THE INTENSITY OF THE SHOWERS.

KSEA...SOUTHWEST WIND 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS
MORNING. WINDS DIMINISHING THIS AFTERNOON. STILL APPEARS THAT THE
CONVERGENCE ZONE WILL APPROACH THE TERMINAL 00Z-03Z SUN. THIS IS THE
BEST CHANCE FOR A BRIEF ACCUMULATION OF SNOW. PRECIPITATION WITH THE
FRONT IN THE FORM OF RAIN SHOWERS WITH POSSIBLE RAIN AND SNOW MIXED
SHOWERS AHEAD OF THE CONVERGENCE THIS AFTERNOON. PRECIPITATION
THREAT DECREASING AFTER 06Z TONIGHT. FELTON

&&

.MARINE...A SHARP COLD FRONT NEAR TATOOSH ISLAND AT 11Z WILL MOVE
THROUGH THE SOUND EARLY THIS MORNING. BUOY 206 AT 07Z HAD SE WIND 6
KNOTS AND AT 08Z HAD NW WIND 31 GUSTING 43 KNOTS. WINDS INCREASING
RAPIDLY EARLY THIS MORNING. GALES DEVELOPING OVER THE COASTAL
WATERS...CENTRAL AND EASTERN STRAIT AND ADMIRALTY INLET WITH SMALL
CRAFT ADVISORIES FOR THE REMAINDER OF THE WATERS. THE WINDS WILL
BEGIN TO EASE LATE THIS AFTERNOON AND CONTINUE EASING TONIGHT.
ALSO...THE AIR MASS IS COLD ENOUGH THAT SNOW SHOWERS ARE
EXPECTED...MAINLY LATE THIS AFTERNOON AND EARLY TONIGHT.

BEYOND THAT...HIGH PRESSURE WILL REBUILD OVER SOUTHERN BRITISH
COLUMBIA LATER SUNDAY WITH A PERIOD OF NORTHEAST OUTFLOW WINDS
DEVELOPING SUNDAY NIGHT AND MONDAY. THE HIGH WILL WEAKEN AND MOVE
SOUTH ON TUE WITH THE GRADIENTS BECOMING LIGHT. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES.
     WINTER WEATHER ADVISORY NORTH COAST...WESTERN STRAIT...OLYMPIC
     MOUNTAINS...WESTERN WHATCOM AND SKAGIT...EAST PUGET SOUND
     LOWLANDS.
     WIND ADVISORY ADMIRALTY INLET AREA.
PZ...GALE WARNING COAST...CENTRAL AND EASTERN STRAIT AND ADMIRALTY
     INLET.
     SMALL CRAFT ADVISORY REMAINING WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS BEGINNING TONIGHT.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:17 PM PSTWinter Storm WarningSEW43 hr
Mar 6, 5:17 PM PSTWinter Weather AdvisorySEW35 hr
Mar 7, 6:30 AM PSTSmall Craft Advisory for Rough BarSEW61 hr

Nearby

Wind Advisories in Washington, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.